ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A Finite Variable Difference Relaxation Scheme for hyperbolic-parabolic equations

Bajpayi, Mayank and Rao, SV Raghurama (2009) A Finite Variable Difference Relaxation Scheme for hyperbolic-parabolic equations. In: Journal of Computational Physics, 228 (20). pp. 7513-7542.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (2610Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...

Abstract

Using the framework of a new relaxation system, which converts a nonlinear viscous conservation law into a system of linear convection-diffusion equations with nonlinear source terms, a finite variable difference method is developed for nonlinear hyperbolic-parabolic equations. The basic idea is to formulate a finite volume method with an optimum spatial difference, using the Locally Exact Numerical Scheme (LENS), leading to a Finite Variable Difference Method as introduced by Sakai [Katsuhiro Sakai, A new finite variable difference method with application to locally exact numerical scheme, journal of Computational Physics, 124 (1996) pp. 301-308.], for the linear convection-diffusion equations obtained by using a relaxation system. Source terms are treated with the well-balanced scheme of Jin [Shi Jin, A steady-state capturing method for hyperbolic systems with geometrical source terms, Mathematical Modeling Numerical Analysis, 35 (4) (2001) pp. 631-645]. Bench-mark test problems for scalar and vector conservation laws in one and two dimensions are solved using this new algorithm and the results demonstrate the efficiency of the scheme in capturing the flow features accurately.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science., 2009
Keywords: Finite Variable Difference Method; Relaxation systems; Relaxation schemes; Nonlinear hyperbolic-parabolic equations; Vector conservation laws; Shallow water equations
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)
Date Deposited: 21 Dec 2009 05:57
Last Modified: 19 Sep 2010 05:50
URI: http://eprints.iisc.ernet.in/id/eprint/24534

Actions (login required)

View Item View Item